Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 129, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2003, 4:34 PM CDT for Montague County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 4:34 PM CDT (21:34 UTC)
- Expired
- May 6, 2003, 5:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2816 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS54 KFWD 062134 SVRFTW TXC337-062230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 433 PM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CDT * AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF ST. JO...MOVING NORTHEAST AT 45 MPH. THIS STORM PRODUCED DIME SIZED HAIL IN BOWIE. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. JO AROUND 450 PM CDT LAT...LON 3363 9789 3348 9779 3347 9750 3390 9750 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:06 PM CDT, 28 minutes earlier.
Area forecast discussion, May 6, 4:06 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT TUE MAY 6 2003 ...PUBLIC DISCUSSION...253 PM CDT TUE MAY 6 2003 SHOWERS AND STORMS OVER SOUTHEAST ZONES ARE FIZZLING AT THIS HOUR...AS SHORT WAVE ENERGY EXITS TO THE NORTH OF THE REGION AND THE ATMOSPHERE STABILIZES IN THE WAKE OF EARLIER CONVECTION. ELSEWHERE...NUMEROUS OUTFLOW BOUNDARIES ARE SPEWING FROM THE SOUTHERN CONVECTION ACROSS THE REGION...WHILE SOME DRYLINE CONVERGENCE HAS BUBBLED CUMULUS OVER FAR NORTHWESTERN AREAS. PRECIPITATION CHANCES LOOK POOR THIS EVENING AFTER THE SOUTHERN RAIN EXITS. THE 18Z SOUNDING NEEDS MID 90S TO OVERCOME THE CAP...AND WE ARE NOWHERE CLOSE EXCEPT NORTHWEST. WILL LEAVE ISOLATED POPS IN NORTHWEST IF ANY DRYLINE/OUTFLOW BOUNDARY ACTIVITY GOES. OVERNIGHT...I WILL PUT IN SLIGHT CHANCE POPS FOR LATE TONIGHT...AS I HAVE BEEN WATCHING SOME JET ENERGY MOVING INTO NORTHERN MEXICO ON THE WATER VAPOR IMAGERY AND WE MAY DO A REPEAT OF ELEVATED CONVECTION LATE. WEDNESDAY/S POPS LOOK NIL AT THIS TIME AS UPPER RIDGING/STRONG CAP INVADES AHEAD OF A VIGOROUS UPPER WAVE MOVING INTO THE CENTRAL PLAINS THURSDAY. THIS FAR SOUTH...POPS LOOK LOW WITH TROUGH PASSING NORTH AND CAPPING WASHING OVER THE REGION. WILL STILL HAVE TO LEAVE SLIGHTS IN NORTHERN PORTION WITH SUCH A POWERFUL SYSTEM AND THE DRYLINE IN THE VICINITY. SATURDAY LOOKS LIKE THE BEST CHANCE FOR PRECIPITATION FOR NORTH TEXAS AS THE MAIN WESTERN TROUGH EJECTS INTO THE CENTRAL PLAINS AND A COOL FRONT DRIVES INTO THE REGION (DRIER CONDITIONS FINALLY?). THE FRONT WILL LAY DOWN OVER SOUTH TEXAS ON SUNDAY...FOR A BIT LONGER CHANCE FOR RAIN FOR THE SOUTHERN ZONES. DRY CONDITIONS ARE IN STORE FOR MONDAY. TUESDAY...I WILL INTRODUCE SLIGHT POPS AGAIN...AS THE GFS PROGS ANOTHER TROUGH TO APPROACH THE REGION. HOWEVER...THE ECMWF/UKMET DO NOT APPEAR TO SHARE THE GFS/S ENTHUSIASM WITH ANOTHER TROUGH...HENCE THE SLIGHT POPS AT THIS TIME. 30/SS FCSTID = 30 DFW 73 90 73 91 / 10 10 0 20 ACT 71 91 74 93 / 10 10 0 20 PRX 71 88 73 89 / 10 10 0 20 DTO 70 90 72 91 / 10 10 0 20 TKI 72 89 74 88 / 10 10 0 20 DAL 73 90 75 91 / 10 10 0 20 TRL 72 90 73 89 / 10 10 0 20 CRS 72 91 74 90 / 10 10 0 20 TPL 72 93 73 93 / 10 10 0 20 .FWD...NONE.
Hazardous weather outlook, May 6, 3:31 PM CDT, 1 hour 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER NORTH TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...WITH A BETTER CHANCE SATURDAY INTO SUNDAY. WHILE SOME OF THE STORMS THURSDAY AND FRIDAY COULD BECOME SEVERE...THE BETTER CHANCE FOR SEVERE WEATHER IS SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...ESPECIALLY ALONG THE RED RIVER.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 65 min |
| May 6, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 46 min |
| May 6, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 56 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| May 6, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 35 min |
| May 6, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 45 min |
| May 6, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 55 min |
| May 6, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.